MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FOS¿ CULTURE SUPPLEMENT KIT; SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FOS¿ CULTURE SUPPLEMENT KIT; SYSTEM, BLOOD CULTURING
Catalog Number 442153
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: bactec fos supplement is manufactured by rehydrating components in usp purified water and mixed into a homogenous solution.The solution is then sterile filtered, dispensed into vials and stoppered by machine.The vials are lyophilized and crimp caps are applied per standard operating procedures (sop).Bactec fos reconstitution fluid is manufactured by rehydrating the media components with usp purified water and mixed until a homogenous solution is obtained.The solution is dispensed into vials and capped and crimped per sop.Vials are autoclaved in an air over pressure (aop) autoclave; per manufacturing instructions, using a validated cycle.Post autoclaving, vials are labeled and packaged in a separate packing area.Four fos supplement vials are then manually packaged with one fos reconstitution fluid vial to make a bactec fos supplement kit (material 442153).For 442153/4141974: bactec fos supplement kit batch 4141974 is composed of fos supplement batch 4088690 and fos reconstitution fluid batch 4103110.Batch history record review for bactec fos supplement kit batch 4141974 was satisfactory.No notifications were generated during manufacturing and no other complaints have been taken on this batch.Batch history record reviews for fos supplement batch 4088690 and fos reconstitution fluid batch 4103110 were satisfactory and no notifications were generated during manufacturing.Qc inspection and testing were satisfactory at time of release.No other complaints have been taken either batch.There were no photos or returns submitted to assist with this investigation.Retentions of batch 4103110 (reconstitution fluid) and retentions of batch 4088690 (fos supplement) were available and used for further investigation.There were no observed defects in the available retentions.Two fos supplement vials were reconstituted with two reconstitution fluid vials and incubated for 14 days.One was placed into 20-25 degree c incubation, and one was placed into 33-37 degree c incubation.No growth was observed in the samples after incubation.This complaint for bactec fos supplement kit batch 4141974 cannot be confirmed for contamination.No complaint trends for this defect have been identified for this product; no actions are indicated at this time.Bd will continue to trend for contamination defects.This mdr is being submitted as part of a retrospective review of records dating april 2023-2025, under capa 11910483.
 
Event or Problem Description
It was reported while using bd bactec¿ fos¿ culture supplement kit, the customer found contamination in an unknown quantity of media during quality control testing.There was no report of patient impact.

Brand Name
BD BACTEC¿ FOS¿ CULTURE SUPPLEMENT KIT
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22939680
Report Number1119779-2025-04826
Device Sequence Number13235001
Product Code MDB
UDI-Device Identifier30382904421534
UDI-Public(01)30382904421534(11)240520(17)250325(10)4141974
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K920933
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/25/2025
Device Catalogue Number442153
Device Lot Number4141974
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Initial Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown